MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) SPYBITE¿; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) SPYBITE¿; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00546270
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report# 3005099803-2017-03052 for the first spybite biopsy forceps, and 3005099803-2017-03053 for the second spybite biopsy forceps.It was reported to boston scientific corporation that a spybite biopsy forceps was unpacked on (b)(6) 2017.According to the complainant, during unpacking, it was noticed that there "seemed to be bile and dirt was noticed." there was no procedure involved and the device was not used in the patient.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The spybite biopsy forceps was received inside of the original unopened box.The label of the outer box has a blue stain.All the information of the label is complete and legible.The outer box was never opened and the reported foreign matter was noted on the outside box; not on the spybite biopsy forceps.The investigation concluded that the blue stain found did not present any visual issue and the label was within specification.The returned device did not show evidence of either the alleged malfunction or any defect that could have contributed to the event.Therefore, the most probable cause for this complaint is handling damage.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no other complaints exist for the specified batch.
 
Event or Problem Description

Brand Name
SPYBITE¿
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6945330
Report Number3005099803-2017-03052
Device Sequence Number19219753
Product Code FCL
UDI-Device Identifier08714729764458
UDI-Public08714729764458
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Model NumberM00546270
Device Catalogue Number4627
Device Lot Number20592934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer11/05/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1